MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
This is a conversion from (b)(4), line 295519.A customer update was received which made a repair to a complaint.The customer stated during the resection of the meniscus the jaw broke.The problem was noticed during the surgery.The surgery was completed successfully.A part broke off inside the patient but the broken off part could be retrieved.To finish the surgery successfully, a new device with the same part number was used.There was no need to switch to another surgical technique and no second surgery was necessary.There was no harm for patient, operator or third party reported.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the moving jaw was broken off.The broken piece was not returned for investigation.The cause remains undetermined, although a probable cause is attributed to the application of leveraging forces on the distal end of the device.

Brand Name
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15698328
Report Number1220246-2022-05679
Device Sequence Number18198004
Product Code MDM
UDI-Device Identifier00888867032743
UDI-Public00888867032743
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41026
Device Lot Number10401804
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown